MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012450-20
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code Perforation (2001)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the heavily calcified and tortuous anatomy resulting in the reported difficult to advance.Interaction with the heavily calcified anatomy/manipulation of the device resulted in compromising the balloon material; thus resulting in the reported material rupture.The reported difficulties possibly contributed to the reported patient effects, however, conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The treatment appears to be related to the operational context of the procedure.The reported patient effect of perforation is listed in the nc trek rx coronary dilatation catheter instructions for use as a known patient effect of coronary procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.The two additional devices (graftmasters) referenced are being filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that this was a percutaneous coronary intervention in the left anterior descending coronary artery (lad).The 3.25x20 mm nc trek balloon dilatation catheter (bdc) was advanced and met resistance with the heavily calcified and tortuous anatomy.The nc trek was inflated twice at 12 atmospheres of pressure.A perforation occurred in the lad after the balloon rupture.The 3.5x16 mm graftmaster stent delivery system (sds) was inserted, but it was unable to cross the vessel due to the patient anatomy.The 2.8x16 mm graftmaster sds was inserted and was successfully implanted; however, this 2.8x16 size was used after the labeled expiration date.The perforation was sealed.The patient has not had any adverse reactions to the expired graftmaster stent.This was used because it was the only unit available and it was a life threatening situation for the patient.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10693492
Report Number2024168-2020-08672
Device Sequence Number3058511
Product Code LOX
UDI-Device Identifier08717648151941
UDI-Public08717648151941
Combination Product (Y/N)N
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number1012450-20
Device Catalogue Number1012450-20
Device Lot Number90910G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient Weight68